Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 92, NWS Wichita, KS

May 8, 2008Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 8, 2008, 11:57 PM CDT for Cowley County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2008, 11:57 PM CDT (04:57 UTC)
Expired
May 9, 2008, 12:45 AM CDT
In force
48 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Cowley County, KS

The radar

The Wichita radar (KICT), 75 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 8:08 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 5.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 090457
SVRICT
KSC035-090545-
/O.NEW.KICT.SV.W.0092.080509T0457Z-080509T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1157 PM CDT THU MAY 8 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1245 AM CDT.

* AT 1153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM ATLANTA TO 6 MILES SOUTHWEST OF ARKANSAS CITY...AND MOVING
  EAST AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ARKANSAS CITY...ATLANTA...BURDEN...CAMBRIDGE...DEXTER...MAPLE
  CITY...WINFIELD...STROTHER FIELD AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3700 9712 3747 9688 3747 9651 3699 9652
TIME...MOT...LOC 0457Z 253DEG 48KT 3748 9671 3702 9705

$$

LAWSON
2 follow-up statements
000 
WWUS53 KICT 090509
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1209 AM CDT FRI MAY 9 2008

KSC035-090545-
/O.CON.KICT.SV.W.0092.000000T0000Z-080509T0545Z/
COWLEY KS-
1209 AM CDT FRI MAY 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY COUNTY
UNTIL 1245 AM CDT...

AT 1205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CAMBRIDGE TO ARKANSAS
CITY...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR DEXTER BY 1215 AM CDT.

THE TOWNS OF CAMBRIDGE AND MAPLE CITY ARE ALSO IN THE PATH OF THIS
LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3700 9712 3747 9688 3747 9651 3699 9652
TIME...MOT...LOC 0509Z 257DEG 51KT 3741 9658 3704 9692

$$

CARUSO
000 
WWUS53 KICT 090539
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1240 AM CDT FRI MAY 9 2008

KSC035-090550-
/O.EXP.KICT.SV.W.0092.000000T0000Z-080509T0545Z/
COWLEY KS-
1240 AM CDT FRI MAY 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR COWLEY COUNTY WILL EXPIRE AT
1245 AM CDT...

AT 1239 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3700 9712 3747 9688 3747 9651 3699 9652
TIME...MOT...LOC 0540Z 257DEG 51KT 3751 9604 3714 9638

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 11:42 PM CDT, 15 minutes earlier.

Area forecast discussion, May 8, 11:42 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT THU MAY 8 2008

.UPDATE...

&&

.AVIATION...06Z TAFS RSL/SLN/HUT/ICT/CNU

LINEAR COMPLEX OF T-STORMS MOVING THRU S-CNTRL KS AS OF
0530Z...WILL TRANSLATE EWD ACROSS THE FLINT HILLS AND SERN KS
OVERNIGHT AFFECTING CNU TAF SITE BETWEEN 08Z-12Z. WIND GUSTS OF
30-35 KT POSSIBLE AS THIS LINE OF STORMS MOVES THRU.
OTHERWISE...AREAS OF MVFR CIGS POSSIBLE ACROSS MUCH OF
CENTRAL/SOUTH CENTRAL KS BEHIND THE AREA OF CONVECTION INTO THE
EARLY AM HOURS. CLOUDS SHOULD BREAK/DISSIPATE BY LATE MORNING
LEAVING VFR CONDITIONS FOR REST OF FORECAST VALID PERIOD.

JMC

&&

PREV DISCUSSION... /ISSUED 308 PM CDT THU MAY 8 2008/

DISCUSSION...
FORECAST CONCERNS...SEVERE POTENTIAL WITH CONVECTIVE COMPLEX
TONIGHT...THEN WEEKEND FORECAST.

THE ANTICIPATED CONVECTIVE EPISODE FOR LATE THIS EVENING AND
OVERNIGHT HAS COMMENCED OUT ACROSS THE CENTRAL HIGH PLAINS AT
MID-AFTERNOON. RATHER HIGH CONFIDENCE IN THE TONIGHT FORECAST
WITH GOOD AGREEMENT IN SHORT TERM AND MESO MODELS...IN TAKING
MESOSCALE SYSTEM ACROSS MUCH OF THE FORECAST AREA. DESPITE THE
MODEST ELEVATED CAPE VALUES AROUND 750 J/KG AFTER DARK...THE
IMPRESSIVE 1-6KM LAYER BULK SHEAR WHICH TRANSLATES EASTWARD
WITH THE EXPECTED CONVECTION AND ASSOCIATED MID/UPPER LEVEL
SHORTWAVE...WILL BE SUFFICIENT FOR ORGANIZED SEVERE
WEATHER/DAMAGING WIND/HAIL EVENT. MODEL CONSENSUS SUGGESTS
ACTIVITY WILL ARRIVE IN THE RUSSELL AND GREAT BEND AREA BETWEEN
02-03Z...THEN ALONG THE TURNPIKE BY 05-06Z. WILL INSERT SEVERE
WORDING IN THESE AREAS PRIOR TO 06Z. EXPECT MORE MARGINALLY
SEVERE...MAINLY STRONG...STORMS POST MIDNIGHT AS CONVECTION
AFFECTS AREAS EAST OF THE TURNPIKE.

AFTER BRIEF RESPIT ON FRIDAY...CHANCES FOR CONVECTION WILL
RETURN ON SATURDAY...AS A MORE VIGOROUS UPPER TROF DROPS
SOUTHEAST ACROSS THE NORTHERN ROCKIES AND ACROSS THE PLAINS.
TIMING OF THE SURFACE COLD FRONT WILL REMAIN KEY TO POTENTIAL
FOR ANY SEVERE WEATHER...MAINLY ACROSS SOUTHEAST KANSAS. SHEAR
PROFILES MORE THAN ADEQUATE...THOUGH BEST INSTABILITY LOOKS TO
RESIDE JUST SOUTH OF THE BORDER ACROSS NORTHEAST OKLAHOMA.
OTHERWISE DRIER AND COOLER FOR MOTHERS DAY ON SUNDAY.

FOR THE OUTER PERIODS...WHILE REMAINING A BIT DIFFERENT IN THE
DETAILS/TIMING...THE MEDIUM RANGE MODELS SUGGEST ANOTHER UPPER
TROF TO AFFECT THE AREA BY TUESDAY INTO WEDNESDAY. WILL CONTINUE
WITH MODEST CHANCE POPS TUESDAY...LINGERING SOUTHEAST INTO EARLY
WEDNESDAY. DECENT COOLING POTENTIAL BEHIND FRONT FOR MID-WEEK.

DARMOFAL

AVIATION...
18Z TAFS...WHILE VFR CONDITIONS WILL CONTINUE FOR MUCH OF THE REST
OF THE AFTERNOON IN CENTRAL KANSAS AND INTO THE EVENING IN SOUTH
CENTRAL AND SOUTHEAST KANSAS...A LINE OF THUNDERSTORMS IS GOING TO
MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT. FOR NOW WILL
KEEP THE VCTS UNTIL WE HAVE A BETTER IDEA WHEN THE THUNDER WILL
AFFECT EACH TAF SITE. IFR CEILINGS WILL LIKELY CONTINUE BEHIND THE
THUNDERSTORMS INTO THE MORNING HOURS.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    54  71  52  70 /  80  10  10  50
HUTCHINSON      52  70  49  67 /  90  10  10  50
NEWTON          53  68  50  68 /  80  10  10  50
ELDORADO        54  70  50  68 /  80  20  10  50
WINFIELD-KWLD   55  72  51  72 /  70  10  10  50
RUSSELL         50  70  50  64 /  90  10  20  50
GREAT BEND      51  70  51  65 /  90  10  10  50
SALINA          52  69  50  66 /  90  10  20  50
MCPHERSON       52  69  50  67 /  80  10  10  50
COFFEYVILLE     56  72  51  75 /  60  20  10  50
CHANUTE         55  69  50  70 /  70  30  10  50
IOLA            54  68  49  69 /  80  30  10  50
PARSONS-KPPF    56  71  51  73 /  60  20  10  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 8, 7:34 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT THU MAY 8 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
734 PM CDT THU MAY 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID-EVENING INTO THE EARLY
OVERNIGHT HOURS ACROSS A GOOD PORTION OF CENTRAL AND SOUTH CENTRAL
KANSAS. THE MAIN THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS TO
70 MPH AND LARGE HAIL UP TO GOLF BALL SIZE. A THUNDERSTORM COMPLEX
IS EXPECTED TO DEVELOP ACROSS WESTERN AND CENTRAL KANSAS BY MID
EVENING...AND MOVE EAST ACROSS MUCH OF THE AREA TONIGHT. ALTHOUGH
SEVERE WEATHER WILL BECOME LESS LIKELY LATE TONIGHT...A FEW STRONG
STORMS WILL BE POSSIBLE AS THE COMPLEX MOVES INTO SOUTHEASTERN
KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE FOR LINGERING STORMS ACROSS SOUTHEAST
KANSAS EARLY FRIDAY MORNING...WITH A SLIGHT CHANCE FOR STORMS
NORTH OF I-70 IN CENTRAL KANSAS LATE FRIDAY NIGHT. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE...THOUGH A LOCALLY STRONG STORM
WITH SMALL HAIL AND GUSTY WINDS CANNOT BE RULED OUT.

A BETTER CHANCE FOR THUNDERSTORMS WILL RETURN TO THE ENTIRE AREA
ON SATURDAY INTO SATURDAY NIGHT. THERE IS A SLIGHT RISK FOR A
FEW SEVERE STORMS IN SOUTHEAST KANSAS...MAINLY SATURDAY AFTERNOON
AND EVENING...WITH A FEW STRONG STORMS POSSIBLE ACROSS THE REST
OF THE AREA.

THERE WILL BE A CHANCE OF THUNDERSTORMS FROM TUESDAY INTO EARLY
WEDNESDAY ACROSS MUCH OF THE AREA. STRONG STORMS CANNOT BE RULED
OUT. PLEASE CHECK BACK FOR LATER FORECASTS AND OUTLOOKS ON THE
POTENTIAL FOR ANY SEVERE WEATHER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM MID-EVENING INTO THE EARLY
OVERNIGHT HOURS ACROSS PART OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/KED

In the hours before

Local storm report, May 8, 9:28 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             SYLVIA                  37.96N 98.41W
05/08/2008  E1.75 INCH       RENO               KS   AMATEUR RADIO

            POWER IS OUT IN TURON

&&

MJR
Special weather statement, May 8, 10:11 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1011 PM CDT THU MAY 8 2008

KSZ091-090345-
HARPER-
1011 PM CDT THU MAY 8 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER COUNTY...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF ZENDA TO SHARON TO HARDTNER...AND MOVING EAST AT 26 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, May 8, 10:32 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1032 PM CDT THU MAY 8 2008

KSZ068-083-092-090400-
HARVEY-SEDGWICK-SUMNER-
1032 PM CDT THU MAY 8 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARVEY...SEDGWICK AND SUMNER COUNTIES...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAVEN TO 9
MILES NORTH OF CHENEY TO 7 MILES SOUTHWEST OF NORWICH...AND MOVING
EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, May 8, 11:17 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1117 PM CDT THU MAY 8 2008

KSZ068-069-083-092-090445-
BUTLER-HARVEY-SEDGWICK-SUMNER-
1117 PM CDT THU MAY 8 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...HARVEY...SEDGWICK AND SUMNER COUNTIES...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEWTON TO 8
MILES SOUTH OF WHITEWATER TO DERBY TO 7 MILES NORTH OF CALDWELL...AND
MOVING EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, May 8, 11:31 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1131 PM CDT THU MAY 8 2008

KSZ069-092-093-090500-
BUTLER-COWLEY-SUMNER-
1131 PM CDT THU MAY 8 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...COWLEY AND SUMNER COUNTIES...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF WALTON TO 6 MILES NORTHWEST OF TOWANDA TO ROSE HILL TO
SOUTH HAVEN...AND MOVING EAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, May 8, 11:39 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1139 PM CDT THU MAY 8 2008

KSZ083-090515-
SEDGWICK-
1139 PM CDT THU MAY 8 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK COUNTY...

AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING AN AREA OF STRONG WINDS BEHIND THE LINE OF STORMS THAT IS
CURRENTLY MOVING INTO WESTERN SECTIONS OF WICHITA. WINDS TO 50 MPH
CAN BE EXPECTED.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:48 PM CDTSevere Thunderstorm WarningICTKingman, Reno57 min
May 8, 9:40 PM CDTSevere Thunderstorm WarningICTKingman, Reno65 min
May 9, 12:24 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk53 min
May 9, 12:58 AM CDTSevere Thunderstorm WarningICTMontgomery62 min
May 9, 1:24 AM CDTSevere Thunderstorm WarningICTLabette55 min
May 9, 7:17 AM CDTAreal Flood WarningICTMarion3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.